Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Diagnosed gastritis. Having pain in upper abdomen. Taking Tylenol and mallox. Have two stents due to pancreatitis. Help?

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 140 Questions
I have been diagnosed with gastritis in august 2012. I did not have much pain until recently and had to go to ER. CT scan showed nothing except radiologist detected two stents that looked like they were coming out. These were put in in December 2010 after a month in hospital with pancreatitis. Still waiting to find out if the stents have any thing to do with gastritis attacks. Meantime, what can help with this pain...mostly in upper abdomen under ribs. Clothing feels tight, like it's cutting into my gut but it's not. I have on very loose lounge pants. I have taken only Tylenol and mallox so far today but pain seems worse. Help!!
Posted Sun, 14 Jul 2013 in Digestion and Bowels
Answered by Dr. Dinesh Kumar Singal 15 hours later

Thanks for contacting Healthcare Magic.

Most likely stents were placed in CBD (common bile duct) for stones in CBD at the time of pancreatitis. It is possible that one of the stents may be in pancreatic duct(PD). After gall bladder removal these stents should have been removed.

Your pain is probably related to these stents. These must have got blocked and caused cholangitis, which can present with pain. You need to see a Gastroenterologist urgently who can assess and remove these stents, and treat you with antibiotics if needed. Just taking Tylenol will probably not help.

Best wishes. You can get back to me if you have any other query.

Dr Dinesh Singal

Above answer was peer-reviewed by
Follow-up: Diagnosed gastritis. Having pain in upper abdomen. Taking Tylenol and mallox. Have two stents due to pancreatitis. Help? 35 minutes later
Thank you. Does 'cholangitis' cause pain that will suddenly go away. I went to the ER last night because of a persistent gnawing pain. After about 3 hours it just quit. Confusing. My doctor has now put me on sucralfate until I can get back to the U of Mn where the stents were originally put in. How urgent is this? My biggest fear is pancreatitis again.

Your answer was very helpful.

Answered by Dr. Dinesh Kumar Singal 23 minutes later

If the pain has gone, then probably it is not cholangitis, because with cholangitis I will expect some amount of pain to continue. Though sometimes intermittent pain can occur. Other symptoms of cholangits associated with pain are jaundice and fever. It is possible that the pain is because of some other reason.

Pancreatitis also causes persistent pain, it does not go away in 3 hours.

Nonetheless I understand that you should contact the doctor who had placed the stents.

Best wishes, hope you recover soon.

Dr Dinesh Singal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor